advertisement
Question
Posted by: Alicia | 2011/11/24

tanning injections??

Hi there,

A girl I know, is selling a injections, that gives you a natural tan.
apparently, it was developed to stimulate melanocytes to produce more Melanin without the need for excessive UV exposure. they have a website and the product name is Melano Tan.
I would definitely try this instead of lying in the sun, but is it safe?

thank you.

alicia

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAnti-ageing expert

Hi Alicia, thank you for the question.

This is a difficult question to answer as no specific medical studies on side effects (especially long term) are available. The one that I have found states the following regarding side effects:
Clinical trials to determine efficacy of the drugs have typically used dosages up to 0.21mg/kg daily for Melanotan (16mg for a 75kg (165lb) individual), and up to 0.03mg/kg daily for Melanotan II (2.25mg for a 75kg (165lb) individual). More typically however, trials have used the dosages of 0.16mg/kg (12mg) and 0.025mg/kg (1.875mg) respectively. At this level of dosage, one such study involving Melanotan indicated the following incidences of side effects from subjects:
•Nausea 85%
•Facial Flushing 75%
•Fatigue 44%
•Vomiting 26%
•Injection site reactions 13%
In the British Medical Journal the following was stated:
A letter to the British Medical Journal reports a ‘concerning’ new development. The letter says that two recent users of the drug had visited a skin clinic after moles on their bodies had rapidly changed in size and “darkened over a few weeks”. Both women had injected Melanotan I and II, which they had bought over the internet, shortly before their moles changed in appearance. The authors advise that there is a cause for concern with the increasing use of Melanotan, and that healthcare professionals should be aware of this when presented with patients with altered moles.

Following from the above my advice would be to give the use of these injections some time to be sure that no unwanted side effects are reported before deciding on using them.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: anti-ageing expert | 2011/11/27

Hi Alicia, thank you for the question.

This is a difficult question to answer as no specific medical studies on side effects (especially long term) are available. The one that I have found states the following regarding side effects:
Clinical trials to determine efficacy of the drugs have typically used dosages up to 0.21mg/kg daily for Melanotan (16mg for a 75kg (165lb) individual), and up to 0.03mg/kg daily for Melanotan II (2.25mg for a 75kg (165lb) individual). More typically however, trials have used the dosages of 0.16mg/kg (12mg) and 0.025mg/kg (1.875mg) respectively. At this level of dosage, one such study involving Melanotan indicated the following incidences of side effects from subjects:
•Nausea 85%
•Facial Flushing 75%
•Fatigue 44%
•Vomiting 26%
•Injection site reactions 13%
In the British Medical Journal the following was stated:
A letter to the British Medical Journal reports a ‘concerning’ new development. The letter says that two recent users of the drug had visited a skin clinic after moles on their bodies had rapidly changed in size and “darkened over a few weeks”. Both women had injected Melanotan I and II, which they had bought over the internet, shortly before their moles changed in appearance. The authors advise that there is a cause for concern with the increasing use of Melanotan, and that healthcare professionals should be aware of this when presented with patients with altered moles.

Following from the above my advice would be to give the use of these injections some time to be sure that no unwanted side effects are reported before deciding on using them.

Reply to anti-ageing expert

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement